MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 72011-01
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Meter (b)(6) has been returned and investigated.Visual inspection has been performed and no issues were observed.Installed retained batteries and the meter turns on with button depression.Observed lcd during power up/ self-test sequence, no issues observed.Performed control solution testing and it was satisfactory.Therefore, this issue is not confirmed.An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The device history records (dhrs) for the product were reviewed and the dhrs showed the product passed all tests prior to release.
 
Event or Problem Description
A customer reported receiving erroneous glucose results from an abbott diabetes care device.The customer obtained a glucose reading of 20 mg/dl on the adc device compared to a glucose reading of 300 mg/dl obtained on another adc meter.The results, when plotted on a parkes error grid, fall into the d zone, showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
Meter (b)(6) has been returned and investigated.Visual inspection has been performed and no issues were observed.Installed retained batteries and the meter turns on with button depression.Observed lcd during power up/ self-test sequence, no issues observed.Performed control solution testing and it was satisfactory.Therefore, this issue is not confirmed.An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The device history records (dhrs) for the product were reviewed and the dhrs showed the product passed all tests prior to release.Clinical data was reviewed and confirmed that precision strip continue to be safe, effective, and perform as intended in the field.Stability data for precision strip was reviewed and showed no anomalies or non-conformances that could have led to the complaint.A tripped trend review was conducted for the reported complaint and the product; no trends were identified that would indicate any product related issues.If the partial product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.This serves as a correction report.[sectionh11 - additional mfr narrative] was incorrectly updated in the previous report.Correction has been made.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda, CA 94502-7001
4157205405
MDR Report Key24372135
Report Number2954323-2026-09560
Device Sequence Number9744783
Product Code NBW
UDI-Device Identifier00357599807009
UDI-Public(01)00357599807009(10)02C270D
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72011-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown